I am in day 14 of Zoloft the first week was rough then the side effects started getting better and so did my anxiety. But yesterday and today I have been having panic attacks. I started on 25mg so could this be a sign I need to increase to 50mg? 50mg was prescribed but I wanted to try 25mg first.
Is it time to go up on Zoloft?
- 31 Aug 2018 by Enchanted179
- 31 August 2018
- zoloft, depression, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, side effect
Added 31 Aug 2018:
Also the last two days I am experiencing periods of feeling hot, shakiness or vibrating inside along with the increased anxiety. Is this just common side effects?
Yes, in my opinion, you probably are ready to move up to 50mg. Of course your doctor is the best judge of that, so give him/her a call. I’ve been on a low dose of Prozac, 10mg (I was to start out at a higher dose too but thought I’d like to start low) for seven weeks and just increased it to 20mg yesterday. Prozac is in the same SSRI class as Zoloft though with different levels of doses. After your increase, your anxiety should get better as days go by. This support group helps me a lot so best wishes and hang in there.
Hi, Enchanted! Your metabolism has adjusted well to the medication but your blood levels are probably not yet fully in the therapeutic range... you're getting the roller coaster effect!
"A dosage of 25 mg or 50 mg per day is the initial therapeutic dosage. For adults and pediatric patients, subsequent dosages may be increased in case of an inadequate response in 25 to 50 mg per day increments once a week, depending on tolerability, up to a maximum of 200 mg per day."
I think you should consult with your doctor about a dosage increase to a maintenance dose.
Best regards, Wildcat
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Mar 2017 • 5 answers
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
Updated 11 Dec 2012 • 1 answer
I've been on diazapam for 4 months now 10 mg 4 times a day is doubling my dose from time to time ok?
Updated 25 Dec 2018 • 7 answers
Updated 19 Jul 2016 • 1 answer
Updated 18 Jan 2017 • 1 answer